Unilateral visual loss following periocular corticosteroid injection is a reported complication of injections of tonsillar, nasal, scalp, and retrobulbar sites. This is the first reported case, to our knowledge, of intralesional corticosteroid injection of a chalazion producing ipsilateral microembolization and infarction of retinal and choroidal vasculature. An eight-year-old boy underwent reexcision of an upper lid chalazion under general anesthesia. Intraoperatively, 0.5 ml of depot-steroid preparation was injected into the excision site. Postoperatively, vision was unilaterally reduced to light perception only. Examination revealed an afferent pupillary defect, retinal and choroidal emboli, retinal edema, and a macular "cherry red spot". Anterior chamber paracentesis, carbon dioxide rebreathing, carbonic anhydrase inhibitors and ocular massage failed to change the embolic pattern. No visual recovery resulted. Fundus photography and fluorescein angiography demonstrated occlusion of the retinal and choroidal vasculature. Extreme care should be exercised during and immediately following intralesional corticosteroid injection of chalazia.